Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 176, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 26, 2011, 5:05 PM EDT for Pulaski County, Rockcastle County, Wayne County, Kentucky. It was in force for 25 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 5:05 PM EDT (21:05 UTC)
- Expired
- May 26, 2011, 5:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pulaski County, KY, Rockcastle County, KY, Wayne County, KY
The radar
The Jackson,KY radar (KJKL), 112 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:12 PM EDT | HAIL 1 | Somerset, KY | RELAYED THRU NWS LMK |
| May 26, 5:12 PM EDT | HAIL 1 | Somerset, KY | LOTS OF PEAS ALMOST COVERING THE GROUND. LARGEST STONES WERE QUARTER SIZED. |
| May 26, 5:14 PM EDT | HAIL 0.88 | Somerset, KY | |
| May 26, 5:35 PM EDT | HAIL 0.88 | Stab, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
351
WUUS53 KJKL 262105
SVRJKL
KYC199-203-231-262130-
/O.NEW.KJKL.SV.W.0176.110526T2105Z-110526T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
505 PM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTH CENTRAL WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 530 PM EDT
* AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NAOMI...OR 11 MILES NORTH OF MONTICELLO...AND MOVING NORTHEAST AT
55 MPH.
* LOCATIONS IMPACTED INCLUDE...
SOMERSET...MOUNT VERNON...STAB...SOMERSET PULASKI AIRPORT...
ELIHU...FERGUSON...HOGUE...RUTH...SCIENCE HILL...PULASKI...GRADE...
DABNEY...BENT...SHOPVILLE...BOBTOWN...VALLEY OAK...WOODSTOCK...
BANDY...BLOSS AND BEE LICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3724 8475 3736 8458 3735 8451 3747 8447
3749 8446 3749 8443 3731 8414 3728 8420
3729 8422 3725 8423 3723 8425 3724 8427
3721 8427 3685 8476 3697 8489 3700 8486
3707 8493
TIME...MOT...LOC 2105Z 224DEG 47KT 3707 8471
WIND...HAIL 60MPH 1.00IN
$$
DUSTY1 follow-up statement
009
WWUS53 KJKL 262120
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
520 PM EDT THU MAY 26 2011
KYC231-262129-
/O.CAN.KJKL.SV.W.0176.000000T0000Z-110526T2130Z/
WAYNE KY-
520 PM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WAYNE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3721 8478 3736 8458 3735 8451 3747 8447
3749 8446 3749 8444 3749 8442 3731 8414
3728 8420 3729 8423 3723 8425 3724 8427
3720 8430 3694 8465 3714 8485
TIME...MOT...LOC 2119Z 234DEG 42KT 3715 8454
$$
KYC199-203-262130-
/O.CON.KJKL.SV.W.0176.000000T0000Z-110526T2130Z/
ROCKCASTLE KY-PULASKI KY-
520 PM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PULASKI AND
ROCKCASTLE COUNTIES UNTIL 530 PM EDT...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SOMERSET...MOVING NORTHEAST AT 50 MPH.
IN ADDITION...AT 510 PM HAIL THE SIZE OF QUARTERS WAS REPORTED IN
SOMERSET WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...DABNEY...BENT...BOBTOWN...SHOPVILLE...VALLEY OAK...
WOODSTOCK...BANDY...BLOSS...HANSFORD...LEVEL GREEN...CEDARVILLE...
PONGO...WILLAILLA...WABP...BROMO...LUNER...QUAIL...WELLHOPE AND
SPIRO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3721 8478 3736 8458 3735 8451 3747 8447
3749 8446 3749 8444 3749 8442 3731 8414
3728 8420 3729 8423 3723 8425 3724 8427
3720 8430 3694 8465 3714 8485
TIME...MOT...LOC 2119Z 234DEG 42KT 3715 8454
WIND...HAIL 60MPH 1.00IN
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:52 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 26, 2:52 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 252 PM EDT THU MAY 26 2011 .SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...UPDATED MID AND UPPER LEVEL LOW RESPONSIBLE FOR ALL THE ACTIVE WEATHER THIS WEEK WILL FINALLY EXIT TO THE NORTHEAST TONIGHT AND FRIDAY... EVENTUALLY TAKING THE PRECIPITATION THREAT WITH IT. ANY REMAINING SHOWERS AND THUNDERSTORMS WILL WEAKEN AND DISSIPATE AFTER SUNSET. THERE WILL BE A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS INTO TONIGHT...MAINLY FOR THE AREAS ALONG THE VIRGINIA/WEST VIRGINIA BORDER. HOWEVER...WRAP AROUND MOISTURE WILL LIKELY KEEP PERSISTENT CLOUD COVER ACROSS ALL OF EASTERN KENTUCKY TONIGHT. THIS CLOUD COVER WILL BE ON THE DECREASE TOMORROW AS THE UPPER LEVEL LOW PULLS AWAY FROM THE AREA. A FEW SHOWERS COULD LINGER ACROSS PIKE COUNTY FOR MUCH OF THE DAY...BUT SHOULD NOT BE AN ALL DAY WASH OUT. HIGH PRESSURE WILL BUILD INTO EAST KENTUCKY FRIDAY AND FRIDAY NIGHT...SETTING UP A DRY START TO THE MEMORIAL DAY WEEKEND. ALTHOUGH FRIDAY WILL REMAIN SOMEWHAT COOL WITH HIGHS IN THE 70S...TEMPERATURES WILL REBOUND NICELY BY SATURDAY...CLIMBING BACK INTO THE 80S WITH A FULL DAY OF SUNSHINE. OVERNIGHT LOWS TONIGHT WILL FALL BACK INTO THE UPPER 50S TO LOWER 60S. WITH CLEAR SKIES FRIDAY NIGHT...WIDESPREAD LOW TO MID 50S ARE EXPECTED. .LONG TERM.../SUNDAY THROUGH THURSDAY/...UPDATED THIS FCST STARTS WITH HIGH PRESSURE OVER THE MIDDLE GULF STATES BRINGING US WARM AND DRY CONDITIONS. LOW PRESSURE FROM THE DESERT SW WILL RIDE UP THRU THE PLAINS AND UPPER GREAT LAKES TO FLATTEN THE RIDGE. THE ECMWF DOES TRY TO BRING MORE ENERGY UNDER THE RIDGE WITH MINOR DISTURBANCES WAVING THRU THE TN VALLEY AND A SLIGHT CHC POF PCPN SPILLING INTO ERN KY. GREATER DIFFERENCES EMERGE BETWEEN THE GFS AND ECMWF AT THE 85H LAYER. THE GFS IS MUCH FASTER IN SWINGING THE LOW PRESSURE INTO ERN CANADA BY MON MORNING WHILE THE ECMWF PLACES THE SYSTEM AT THE SRN SEDG OF HUDSON BAY. EVEN WITH THE DIFFERENCES...BY TUE MORNING HIGH PRESSURE ONCE AGAIN REASSERTS ITSELF OVER THE KY/OH/W VA BORDER IN BOTH MODELS. THIS HIGH PRESSURE APPEARS TO DEVELOP A WEAKNESS AS A STATIONARY FRONT STALLS IN THE OHIO VALLEY JUST NORTH OF THE OH RIVER BY WED MORNING. WHILE THE GFS TRIES TO DROP THIS FRONT INTO ERN KY DURING THE DAY ON WED THE ECMWF PUSHES THE BOUNDARY BACK NORTH AS THE NEXT SYSTEM TRACKS INTO CANADA JUST WEST OF THE GREAT LAKES. FOR SENSIBLE WEATHER...IT LOOKS LIKE AN EXTENDED PERIOD OF DRY WEATHER WITH A SLIGHT CHANCE FOR AFTERNOON AIRMASS SHOWERS ON TUESDAY THROUGH THURSDAY AS ERN KY REMAINS IN THE WARM SECTOR WITHOUT A REAL GOOD DEFINED TRIGGER. HIGHS WILL REMAIN IN THE UPPER 80S WHILE LOWS WILL BE IN THE UPPER 60S. && .AVIATION.../18Z TO 18Z/ AS UPPER LEVEL ROTATES NORTHWARD ACROSS THE OHIO VALLEY THIS AFTERNOON...THERE WILL BE A CONTINUED THREAT FOR SOME ISOLATED TO SCATTERED SHOWERS AND PERHAPS EVEN A THUNDERSTORM. THUNDERSTORM CHANCES ARE LOW ENOUGH AT THIS POINT TO KEEP THE MENTION OUT OF THE TAFS. OTHERWISE...GUSTY WINDS WILL DEVELOP AGAIN AT THE TAF SITES BY LATE THIS AFTERNOON AS WE MIX DOWN SOME STRONGER WINDS WITH LATE DAY HEATING. THESE WINDS WILL DIE OFF QUICKLY THIS EVENING. TRICKY CLOUD/FOG FORECAST TONIGHT AS ANY CLEARING WILL LIKELY YIELD SOME FOG...POTENTIALLY DENSE. IT IS VERY UNCERTAIN ON HOW MUCH CLEARING WILL BE REALIZED. FOR NOW...TAKING A COMPROMISE APPROACH WITH THE TAFS WITH A LOW CEILING AND SOME LIGHT FOG. HOWEVER...IT WILL LIKELY EITHER BE LOW IFR CIGS OR LOW IFR VISIBILITY. HOPEFULLY THE 00Z TAF ISSUANCE WILL SHED BETTER LIGHT ON THE FOG/STATUS FORECAST FOR TONIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...KAS LONG TERM...DUSTY AVIATION...KAS
Hazardous weather outlook, May 26, 3:33 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 333 PM EDT THU MAY 26 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-272245- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 333 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME STORMS COULD BECOME SEVERE THIS EVENING...WITH DAMAGING WINDS THE MAIN CONCERN...BUT LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY EVENING. THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY ANY HAIL...DAMAGING WINDS...AND STRONG WIND GUST REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. KAS
In the hours before
Local storm report, May 26, 11:11 AM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1111 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TSTM WND DMG 1 SW MONTICELLO 36.83N 84.86W
05/26/2011 WAYNE KY DEPT OF HIGHWAYS
BARN BLOWN INTO KY 200 NEAR HWY 167.
0250 AM TSTM WND DMG N SUSIE 36.78N 84.96W
05/26/2011 WAYNE KY LAW ENFORCEMENT
A TREE WAS BLOWN DOWN ONTO A HOUSE ALONG HWY 1546 IN
MURL.
0255 AM TSTM WND DMG MONTICELLO 36.84N 84.85W
05/26/2011 WAYNE KY LAW ENFORCEMENT
TREES WERE BLOWN DOWN ONTO A TRAILER HOME ON EVELYN
AVENUE IN MONTICELLO.
0304 AM TSTM WND DMG 1 W SOMERSET 37.08N 84.63W
05/26/2011 PULASKI KY LAW ENFORCEMENT
TREES WERE BLOWN DOWN ON HWY 80 JUST WEST OF SOMERSET.
0305 AM TSTM WND DMG 3 N PULASKI 37.25N 84.64W
05/26/2011 PULASKI KY TRAINED SPOTTER
LIMB BROKEN OFF OF A WALNUT TREE AND BLOW DOWN THE
STREET. ALSO HAD PEA SIZED HAIL ALMOST COVERING THE
GROUND.
0315 AM TSTM WND DMG BURNSIDE 36.99N 84.60W
05/26/2011 PULASKI KY LAW ENFORCEMENT
POWER OUTAGES WERE REPORTED IN BURNSIDE.
0318 AM TSTM WND DMG MARSHES SIDING 36.74N 84.48W
05/26/2011 MCCREARY KY PUBLIC
TREES DOWN IN A PERSONS YARD.
0321 AM TSTM WND DMG MOUNT VICTORY 37.03N 84.39W
05/26/2011 PULASKI KY LAW ENFORCEMENT
POWER OUTAGES WERE REPORTED IN MOUNT VICTORY.
0343 AM TSTM WND DMG LONDON 37.13N 84.08W
05/26/2011 LAUREL KY LAW ENFORCEMENT
TREE BLOWN DOWN OUTSIDE OF THE JAIL IN LONDON.
0345 AM TSTM WND DMG EAST BERNSTADT 37.19N 84.12W
05/26/2011 LAUREL KY TRAINED SPOTTER
3 LARGE TREES DOWN ACROSS HWY 1227.
0347 AM TSTM WND DMG KEAVY 37.00N 84.17W
05/26/2011 LAUREL KY LAW ENFORCEMENT
A POWER LINE WAS BLOWN DOWN ON LAUREL LAKE ROAD IN KEAVY.
0358 AM TSTM WND DMG CHESTNUTBURG 37.29N 83.80W
05/26/2011 CLAY KY LAW ENFORCEMENT
TREE DOWN ON EAST HIGHWAY 577.
0417 AM TSTM WND DMG 1 W MANCHESTER 37.15N 83.79W
05/26/2011 CLAY KY LAW ENFORCEMENT
TREE DOWN ON STATE ROUTE 638.
0423 AM TSTM WND DMG GOOSE ROCK 37.09N 83.69W
05/26/2011 CLAY KY LAW ENFORCEMENT
TREE DOWN ON GRANNYS BRANCH ROAD.
&&
JCARICOSpecial weather statement, May 26, 12:50 PM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1250 PM EDT THU MAY 26 2011 KYZ087-088-115-118-261715- PERRY-LETCHER-HARLAN-BELL- 1250 PM EDT THU MAY 26 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 115 PM EDT THURSDAY AFTERNOON... SOUTHEASTERN PERRY... SOUTHWESTERN LETCHER... HARLAN AND EAST CENTRAL BELL. AT 1250 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ALVA...OR 10 MILES SOUTHWEST OF HARLAN...MOVING NORTHEAST AT 50 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. DUSTY
Special weather statement, May 26, 3:53 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 353 PM EDT THU MAY 26 2011 KYZ079-080-084-085-262030- PULASKI-LAUREL-WHITLEY-MCCREARY- 353 PM EDT THU MAY 26 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 430 PM EDT THURSDAY AFTERNOON... SOUTHEASTERN PULASKI... SOUTHWESTERN LAUREL... NORTHWESTERN WHITLEY AND MCCREARY. AT 354 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CO-OPERATIVE...OR 7 MILES WEST OF WHITLEY CITY...MOVING NORTHEAST AT 45 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. DUSTY
Special weather statement, May 26, 4:24 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 424 PM EDT THU MAY 26 2011 KYZ079-080-084>086-262100- PULASKI-LAUREL-WHITLEY-MCCREARY-KNOX- 424 PM EDT THU MAY 26 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 500 PM EDT THURSDAY AFTERNOON... SOUTHEASTERN PULASKI... LAUREL... WESTERN KNOX... NORTHWESTERN WHITLEY AND NORTHEASTERN MCCREARY. AT 424 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HONEYBEE...OR 11 MILES NORTHEAST OF WHITLEY CITY...MOVING NORTHEAST AT 40 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. DUSTY
Special weather statement, May 26, 4:26 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 426 PM EDT THU MAY 26 2011 KYZ079-083-262115- PULASKI-WAYNE- 426 PM EDT THU MAY 26 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT THURSDAY AFTERNOON... PULASKI AND NORTHERN WAYNE. AT 426 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CABELL...OR 11 MILES NORTH OF ALBANY...MOVING NORTHEAST AT 40 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. DUSTY
Special weather statement, May 26, 5:00 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 500 PM EDT THU MAY 26 2011 KYZ069-080-084-085-116-262145- LAUREL-WHITLEY-MCCREARY-JACKSON-CLAY- 500 PM EDT THU MAY 26 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 545 PM EDT THURSDAY AFTERNOON... SOUTHEASTERN JACKSON... NORTHERN CLAY... LAUREL... NORTHWESTERN WHITLEY AND EXTREME NORTHEASTERN MCCREARY. AT 500 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BARK CAMP...OR 13 MILES NORTHWEST OF WILLIAMSBURG...MOVING NORTHEAST AT 40 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. DUSTY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:33 AM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 27 min |
| May 26, 2:54 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley | 51 min |
| May 26, 3:24 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox, Laurel, McCreary, Pulaski and 1 more | 51 min |
| May 26, 3:37 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Estill, Jackson, Knox, Laurel and 7 more | 23 min |
| May 26, 4:01 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Estill, Knox, Lee, Leslie and 7 more | 29 min |
| May 26, 5:30 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Pulaski, Rockcastle | 45 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.